Alert archive / Missouri / Wind Chill Advisories in 2010

Wind Chill Advisory 3, NWS St. Louis, MO

January 4, 201016 counties in Missouri; 7 counties in Illinois

NWS St. Louis, MO issued this wind chill advisory at Jan 4, 2010, 3:25 PM CST for 16 counties in Missouri; 7 counties in Illinois. It took effect at Jan 4, 2010, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2010, 3:25 PM CST (21:25 UTC)
In effect from
Jan 4, 2010, 9:00 PM CST
Expired
Jan 5, 2010, 10:00 AM CST
In force
13 hr
Issued by
NWS St. Louis, MO
All 23 counties

Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Gasconade County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WWUS43 KLSX 042125
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CST MON JAN 4 2010

ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059-
051100-
/O.NEW.KLSX.WC.Y.0003.100105T0300Z-100105T1600Z/
GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-
JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-
AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
325 PM CST MON JAN 4 2010

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
TUESDAY. 

* WIND CHILLS ARE EXPECTED TO FALL TO BETWEEN 15 AND 24 BELOW ZERO
  BY LATE THIS EVENING AND CONTINUE THROUGH MUCH OF TUESDAY
  MORNING. THE COLDEST READINGS WILL OCCUR WITHIN A COUPLE HOURS
  BEFORE AND AFTER SUNRISE.

* FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES IN THESE
  CONDITIONS...ESPECIALLY ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

TES
3 follow-up statements
164 
WWUS43 KLSX 050330
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
930 PM CST MON JAN 4 2010

ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059-
051530-
/O.CON.KLSX.WC.Y.0003.000000T0000Z-100105T1600Z/
GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-
JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-
AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
930 PM CST MON JAN 4 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY. 

* WIND CHILLS ARE EXPECTED TO BE IN THE 15 AND 24 BELOW ZERO RANGE
  THROUGH TONIGHT AND MUCH OF TUESDAY MORNING OVER CENTRAL AND
  NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. THE
  COLDEST READINGS WILL OCCUR WITHIN A COUPLE HOURS BEFORE AND
  AFTER SUNRISE.

* FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES IN THESE 
  CONDITIONS...ESPECIALLY ON EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND COMBINES WITH VERY
LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN.
THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND
24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

BRITT
062 
WWUS43 KLSX 051018
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
418 AM CST TUE JAN 5 2010

ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059-
051600-
/O.CON.KLSX.WC.Y.0003.000000T0000Z-100105T1600Z/
GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-
JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-
AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
418 AM CST TUE JAN 5 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* WIND CHILLS ARE EXPECTED TO BE IN THE 15 TO 20 BELOW ZERO RANGE
  THROUGH MID MORNING ACROSS CENTRAL AND NORTHEAST MISSOURI AS
  WELL AS WEST CENTRAL ILLINOIS.

* FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES IN THESE 
  CONDITIONS...ESPECIALLY ON EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND COMBINES WITH VERY
LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN.
THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND
24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

GLASS
204 
WWUS43 KLSX 051556
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
956 AM CST TUE JAN 5 2010

ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059-
051700-
/O.EXP.KLSX.WC.Y.0003.000000T0000Z-100105T1600Z/
GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-
JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-
AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
956 AM CST TUE JAN 5 2010

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. 

THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. WIND CHILL
VALUES 10 TO 13 BELOW ZERO WILL STILL BE POSSIBLE LATE THIS
MORNING FOR PORTIONS OF CENTRAL AND NORTHEASTERN MISSOURI AS WELL
AS WEST CENTRAL ILLINOIS.

$$

TILLY

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 11:43 AM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Jan 4, 11:43 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 AM CST MON JAN 4 2010

.DISCUSSION...
/339 AM CST MON JAN 4 2010/

MAIN ITEMS OF INTEREST CONTINUE TO BE THE EXTREMELY COLD
TEMPERATURES AND THE MID WEEK STORM SYSTEM. THE BIG STRONG SFC
HIGH WILL REMAIN ANCHORED THROUGH THE NATION'S MIDSECTION THROUGH
TUESDAY KEEPING THE VERY COLD AIRMASS ENTRENCHED ACROSS THE BI-
STATE AREA. MET MOS HAS PERFORMED THE BEST OF THE MOS AND EVEN THO
IT HAS BEEN COLDER THAN THE MAV...IT HAS BEEN TOO WARM ON MIN
TEMPS. THE NEW FCST FOR THE NEXT FEW DAYS...REALLY THE ENTIRE FCST
CYCLE...IS COLDER THAN THE PREVIOUS ONE. LOWS IN PARTICULAR FOR
TONIGHT SHOULD BE AT LEAST AS COLD AS THOSE THIS MORNING. LIKE
YDA'S FCST PACKAGE...THE TEMP FCST IS A CLOSE BLEND OF PERSISTENCE AND
THE COLDER MET MOS. MUCH OF THE CURRENT WIND CHILL ADVSRY VALID
THRU 17Z IS WORKING WELL WITH THE MOST NORTHERN CWA COUNTIES
EXPERIENCING WIND CHILL VALUES NEAR 20 BELOW. I HAVE TRIMMED BACK
A FEW COUNTIES JUST NORTH OF ST LOUIS AS VALUES BELOW -10 HAVE YET
TO MATERIALIZE. ANOTHER WIND CHILL ADVSRY WILL BE NEEDED TONIGHT
INTO TUESDAY MORNING...AND WILL LET THE DAY SHIFT FINE TUNE THE
ISSUANCE OF IT.

BEYOND THE SHORT TERM COLD...THE OTHER BIG ITEM OF INTEREST IS THE
STORM SYSTEM ON SCHEDULE TO IMPACT THE CWA IN THE WED AFTERNOON
THRU THURSDAY TIME FRAME. THE MODELS ARE ALL VERY CONSISTENT
INDICATING A STRONG UPPER TROF/LOW WILL DIG SEWD OUT OF THE
CANADIAN ROCKIES ON WEDNESDAY AND INTO THE UPPER MIDWEST REGION BY
DAYBREAK THURSDAY...THEN HEAD INTO THE OHIO VALLEY BY FRIDAY.
THERE CONTINUES TO BE A SPREAD IN THE MODEL SOLUTIONS WITH THE
SPEED AND SOUTHWARD PSN OF THE UPPER LOW BY THURSDAY MORNING AND
THIS CONTINUES BEYOND. THE OPERATIONAL 00Z GFS IS THE OUTLIER ATTM
WITH THE MOST PROGRESSIVE AND SRN SOLUTION WITH THE UPPER LOW IN
CENTRAL IL AT 12Z THURS. THIS IS ALSO THE FASTEST SOLUTION OF ALL
THE GFS ENSEMBLE MEMBERS FROM BOTH THE 12Z AND 00Z CYCLE. THE
REMAINDER OF THE GUIDANCE ENVELOP HAS A POSITION SOMEWHERE IN
IOWA. THE MAIN SIGNIFICANCE OF THIS IS THE TIMING FOR ONSET OF
SNOWFALL AND SPEED OF THE ARCTIC AIR INTRUSION. ATTM HAVE FAVORED
THE BIT SLOWER CMC GEM AND ECMWF WHICH ARE NOT ONLY VERY SIMILAR
BUT DOVETAIL NICELY WITH THE PREVIOUS FCST. THE UPPER LOW/TROF
WILL PROVIDE GOOD LARGE SCALE ASCENT AUGMENTED BY FRONTOGENETIC
FORCING TO GENERATE A NICE LARGE SWATH OF SNOW. THE SNOW MAY PUSH
INTO CENTRAL AND NE MO BY THE LATER HALF OF WED AFTERNOON BUT THE
MAIN THRUST SHOULD BE WED NIGHT...EXITING THE ERN HALF OF THE CWA
ON THURSDAY MORNING. LIKE THE PREVIOUS FCSTR STATED...THE LIQUID
TO SNOW RATIOS SHOULD BE HIGH. ACCUMULATING WON'T BE AN ISSUE WITH
THE VERY COLD TEMPS...ALTHO STRONG WINDS WILL RESULT IN BLOWING SNOW. ATTM
A GOOD FIRST GUESS ON AMOUNTS WOULD BE 2-4 INCHES. INTENSE CAA
WILL WILL OCCUR WITH THE ASSOCIATED ARCTIC FRONT...WITH STRONG NW
WINDS DRIVING ANOTHER WICKED BLAST OF ARCTIC AIR INTO THE REGION
LATE WED NIGHT THROUGH THE DAY ON THURS. H85 TEMPS BY 00Z FRIDAY
PLUMMET TO -18 TO -22 DEGC...ABSOLUTELY FRIGID! I WOULD EXPECT
TEMPS TO FALL THROUGH THE DAY ON THURSDAY WITH BITTER WIND CHILLS
AND FLURRIES IN THE CLOUDY SKIES BEHIND THE MAIN SNOW. THE EXTREME
COLD WILL LAST WELL INTO THE WEEKEND. THE COLDEST MORNING LOOKS
LIKE IT SHOULD BE SATURDAY MORNING WHEN KSTL HAS A GOOD CHANCE OF
DROPPING BELOW ZERO FOR THE FIRST TIME SINCE JAN 1999.

GLASS

&&

.AVIATION...
/1140 AM CST MON JAN 4 2010/

FOR THE 18Z TAFS...MAIN CONCERN FOR THE NEXT 24 HRS WILL BE CLOUD
COVER ACROSS IA. HAVE DECIDED TO TAKE BKN DECK OUT OF UIN TAF AS
CLOUDS CONTINUE TO BREAK UP. OTHER SITES WILL REMAIN MOSTLY CLEAR
WITH ONLY FEW-SCT CLOUDS AT AROUND 2 KFT. WINDS WILL DIMINISH
SLIGHTLY TONIGHT...BUT WILL REMAIN NWLY TO WNWLY THRU THE END OF
THE FORECAST PERIOD.

TILLY

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        15   3  17   8 /   0   0   0   0
QUINCY          10  -6  12   2 /   0   0   0   0
COLUMBIA        12  -3  14   4 /   0   0   0  10
JEFFERSON CITY  13  -1  16   4 /   0   0   0  10
SALEM           18   7  18   8 /   0   0   0   0
FARMINGTON      20   5  21   9 /   0   0   0   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 4, 11:04 AM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 AM CST MON JAN 4 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1104 AM CST MON JAN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILL VALUES OF AROUND 10 BELOW ZERO ARE EXPECTED TODAY ACROSS
PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

WIND CHILL VALUES MAY FALL AGAIN TO 15 TO 20 BELOW ZERO TONIGHT
ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

MODERATE RIVER FLOODING IS ONGOING ALONG PORTIONS OF THE ILLINOIS
RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY COLD AIR WILL REMAIN ENTRENCHED ACROSS THE AREA THROUGH SATURDAY
AND WILL RESULT IN THE WIND CHILL INDEX BECOMING DANGEROUSLY LOW. WIND
CHILL VALUES TO 20 BELOW ZERO ARE EXPECTED AT TIMES... ESPECIALLY ACROSS
PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON TUESDAY
MORNING AND THEN AGAIN THURSDAY NIGHT THROUGH SATURDAY.

ACCUMULATING SNOW APPEARS LIKELY OVER MUCH OF THE AREA FROM WEDNESDAY
AFTERNOON THROUGH THURSDAY. TOTAL SNOWFALL AMOUNTS RANGING FROM 2 TO
4 INCHES APPEAR POSSIBLE AT THIS TIME. STRONG AND GUSTY NORTHWEST WINDS
ON THURSDAY WILL ALSO PRODUCE BLOWING SNOW.

MODERATE RIVER FLOODING IS FORECAST TO CONTINUE ALONG PORTIONS OF THE
ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

Nearby

Wind Chill Advisories in Missouri, 2010Wind Chill Advisories in Illinois, 2010Every wind chill advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.